MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.25mm x 15mm quantum maverick balloon catheter was selected for use.It was noted that there was a kink at the proximal end of the delivery shaft.High resistance was encountered when the physician inserted the device and upon withdrawal, it was noted that the shaft was fractured.The procedure was completed with another 3.25mm x 15mm quantum maverick balloon catheter.No patient complications were reported and the patient's status was stable.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.25mm x 15mm quantum maverick balloon catheter was selected for use.It was noted that there was a kink at the proximal end of the delivery shaft.High resistance was encountered when the physician inserted the device and upon withdrawal, it was noted that the shaft was fractured.The procedure was completed with another 3.25mm x 15mm quantum maverick balloon catheter.No patient complications were reported and the patient's status was stable.Returned product consisted of a quantum maverick balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The balloon was loosely folded and there are multiple kinks in the shaft.The tip and exit notch is damaged.The shaft is broken 96.3cm from the hub.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7776485
Report Number2134265-2018-60069
Device Sequence Number1319559
Product Code LOX
UDI-Device Identifier08714729392798
UDI-Public08714729392798
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0021137673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1